A 64-year-old female received oral S-1 chemotherapy followed by mFOLFOX6 chemotherapy for postoperative liver and lung metastasis of sigmoid colon cancer. The tumor progression was observed after twelve courses of mFOLFOX6 chemotherapy, and then FOLFIRI+bevacizumab chemotherapy was performed. After two courses of FOLFIRI+bevacizumab chemotherapy, leucopenia was observed. The chemotherapy was then discontinued and G-CSF was administered. Two days later she complained of high fever and dry cough, and was admitted to the hospital. A diffuse ground-glass appearance of bilateral lung was observed on chest X-ray and CT. Drug-induced interstitial pneumonitis was suspected, and Pneumocystis carini pneumonia was considered in the differential diagnosis. Oral administration of prednisolone and sulfamethoxazole/trimethoprim did not improve the symptoms, so steroid pulse therapy was performed. Steroid pulse therapy improved respiratory symptoms, but CT findings did not change remarkably. After nine weeks in the hospital, she was discharged with home oxygen therapy. Interstitial pneumonitis induced by FOLFIRI+bevacizumab chemotherapy is rare, but the number of cases may increase with increased use of this regimen. The possibility of interstitial pneumonitis should always be considered when the patient presents with a respiratory disorder while receiving systemic chemotherapy.
|Number of pages||4|
|Journal||Japanese Journal of Cancer and Chemotherapy|
|Publication status||Published - 12-2009|
All Science Journal Classification (ASJC) codes